Chapter 55: Adult and Pediatric Emergency Drugs Flashcards


Set Details Share
created 2 years ago by laukeyes
196 views
Exam 3
Subjects:
pharmacology
show moreless
Page to share:
Embed this setcancel
COPY
code changes based on your size selection
Size:
X
Show:

1

A patient presents to the emergency department with severe respiratory distress, hives, and edema after being stung on the face by a bee. Which are accurate nursing assessments of the situation? (Select all that apply.)

A. Hypotension and bronchospasm will progress rapidly if treatment is delayed.

B. The patient is suffering from anaphylactic shock.

C. Epinephrine and diphenhydramine are the drugs of choice as first-line agents.

D. Prompt treatment with drug therapy will prevent this syndrome from occurring again.

A, B, C

A. Hypotension and bronchospasm will progress rapidly if treatment is delayed.

B. The patient is suffering from anaphylactic shock.

C. Epinephrine and diphenhydramine are the drugs of choice as first-line agents.

Treatment will not prevent anaphylaxis from occurring again.

2

Which finding indicates that administration of glucagon has been effective? The patient experiences:

A. an improvement in level of consciousness.

B. an elevation in respiratory rate.

C. suppression of heart rate.

D. reduction in blood pressure.

A. an improvement in level of consciousness; Glucagon is used for treatment of patients with severe hypoglycemia. An improved level of consciousness indicates elevation of blood sugar. A blood sugar analysis should also be obtained.

3

A patient is experiencing both atrial and ventricular dysrhythmias. The nurse anticipates administration of which medication?

A. Adenosine

B. Amiodarone

C. Atropine

D. Epinephrine

B. Amiodarone; used for the treatment of arterial and ventricular dysrhythmias.

Adenosine = PSVT (paraoxysmal superventricular tachycarcia)

Atropine = symptomatic bradycardia

Epinephrine = cardiac arrest